Why it's used

Napa Extra Tablet is used to treat painful conditions such as headache including migraine, which is characterized by a recurrent headache ranging in severity from moderate to severe, toothache, backache, pain and inflammation in the joints (rheumatic pain), painful monthly cycles (dysmenorrhoea) and fever (febrile conditions). It is also used to relieve the symptoms of colds, flu and sore throat. This medicine works by exerting a painkiller action and reducing the body temperature when you have a fever, the actions which are carried by paracetamol. Caffeine acts by helping enhance the effectiveness of paracetamol. This medicine helps by reducing body pain and fever.
Analgesic-Antipyretic
Napa Extra belongs to the Analgesic-Antipyretic class of medicines. Antipyretic-analgesics drugs are a class of drugs with analgesic, antipyretic, anti-inflammatory and anti-rheumatic effect. It blocks the synthesis of prostaglandin in the central nervous system and peripheral tissues that causes pain. However, for its analgesic effect, it can only be used to clear mild to moderate pain.

How to use

Read the medicine guide provided by your pharmacist, your doctor, or the medicine company. If you have any questions related to Napa Extra, ask your doctor or pharmacist. UseNapa Extra Tabletas per the instructions provided by your doctor.
Napa Extra is eaten with or without food.
The typical dose of Napa Extra for adults is 8 times a day. The usual dose for children is 4 times a day. The maximum dose for adult patients of Napa Extra is 8 times a day per day.
Discuss with your doctor if your condition persists. Discuss with your doctor if headache. Consult with your doctor before stopping the use of Napa Extra.
Medicines may be recommended for uses other than those listed in the medicine guide. You should not use Napa Extra Tablet for conditions or symptoms for which it was not prescribed. Do not giveNapa Extra Tabletto other people, even if they have the same conditions or symptoms that you have. The use of this medicine without the advice of a doctor may cause harm.
Follow storage instructions on the product package if available. Store Napa Extra Tablet store below 25°C. Store this medicine away from children and pets.

Get TabletWise Pro

Thousands of Classes to Help You Become a Better You.

How to take Napa Extra

Your dose and how often you take Napa Extra will depend on the following factors:
  • age

Napa Extra Dosage

Dosage for painful conditions and fever (febrile condition)

Adult
  • Recommended: 8 tablets daily, the given dose should not be repeated more often than every 4 hours
  • Maximum: 8 tablets in 24 hours
Children (children aged 16 years and over)
  • Recommended: 8 tablets daily, the given dose should not be repeated more often than every 4 hours
  • Maximum: 8 tablets in 24 hours
Children (children aged 12-15 years)
  • Recommended: 4 tablets daily, the dosage should not be repeated more often than every 24 hours
  • Maximum: 4 tablets in 24 hours

Minimum Age

12 years

Dosage calculation for children

To calculate the dosage for children please use the weight based dose calculator to calculate the appropriate dosage as per the weight of your child.

Forms

Tablet
Strength: 500 mg/65 mg

Overdose

What to do if you overdose on Napa Extra?
In case of overdose, immediate treatment is necessary for the control of paracetamol overdose. Patients should be admitted to hospital for urgent medical care. Blood paracetamol level should be measured at 4 hours or later after ingestion. N-acetylcysteine therapy can be used up to 24 hours after paracetamol ingestion, however, the highest protective effect is obtained up to 8 hours after ingestion. After this time period, the effectiveness of the antidote declines sharply. Oral methionine may be a proper alternative option for remote areas outside the hospital if vomiting is not a problem. Management of patients who are having severe liver dysfunction beyond 24 hours from ingestion should be discussed with a liver unit. Patients should obtain general supportive care such as hydration and maintenance of essential signs. The activated charcoal may be helpful when done within 1 hour of the overdose but can be considered for up to 4 hours post-overdose. The CNS effects of an overdose may be managed with intravenous drugs that slow down the brain activity.
Symptoms of an overdose of Napa Extra
If you use too much of this medicine, it could lead to dangerous levels of the medicine in your body. In such cases, symptoms of an overdose may include:
  • abnormalities of glucose metabolism
  • abnormalities of metabolic acidosis
  • abnormally low body weight
  • acute kidney failure with damage to the tubule cells of the kidneys
  • anxiety
  • brain disease altering brain function or structure
  • cerebral swelling
  • excess proteins in the urine
  • excessive production of urine
  • excitement
  • fatality
  • increased heartbeat
  • inflammation in the pancreas
  • insomnia
  • involuntary movement (jitteriness)
  • irregular heartbeat
  • liver damage
  • liver failure
  • low blood sugar
  • nausea
  • pain between the sides of lower ribs, pelvis, and the lower part of the back (loin)
  • presence of blood in urine
  • restlessness
  • serious bleeding (haemorrhage)
  • stomach pain
  • sudden, violent and irregular movement of the body (convulsions)
  • tremors
  • unhealthy pale appearance (pallor)
  • upper abdominal (epigastric) pain
  • vomiting
If you think you have overdosed on Napa Extra Tablet, call a poison control center immediately. You can look up the poison control center information from the Poison Center Finder at TabletWise.com.

Precautions while using Napa Extra

Before you use Napa Extra Tablet, tell your doctor if you are allergic to it or its ingredients. Your doctor may prescribe an alternative medicine and update your medical records to record this information.
Before you use Napa Extra, tell your doctor of your medical history including kidney damage, or liver damage.
Napa Extra Tablet is not safe for use in pregnant women. If you are pregnant or planning to become pregnant, you should discuss with your doctor the impact this medicine may have on the baby before you start to use this medicine. Napa Extra may develop the risk of lower birth weight and end of pregnancy (spontaneous abortion).Napa Extra Tabletis not safe for use in women who are breastfeeding. If you are breastfeeding, discuss with your doctor if you should either discontinue breastfeeding or stop using this medicine while breastfeeding. The caffeine content in breast milk may produce stimulating effects in breastfed infants.
Napa Extra Tablet can make you feel sleepy. Be careful while driving, using machinery, or doing any other activity that needs you to be alert. The consumption of alcohol withNapa Extra Tabletcan make you feel more sleepy.

What precautions should be taken during Pregnancy and Nursing, and administering Napa Extra to Children or the Older Adults?

Pregnant Women

Contraindicated or Not Recommended
Warning: Napa Extra may develop the risk of lower birth weight and end of pregnancy (spontaneous abortion).

Breastfeeding

Contraindicated or Not Recommended
Warning: The caffeine content in breast milk may produce stimulating effects in breastfed infants.

Younger Adults Population

No Known Risk
Warning: Napa Extra should not be used in children under 12 years.

Older Adults Population

Possibly safe
Warning: 

Napa Extra Side-effects

The following side-effects may commonly occur when using Napa Extra Tablet. If any of these side-effects worsen or last for a long time, you should consult with your doctor:
Rarely, the use ofNapa Extra Tabletmay cause the following side-effects:
  • abnormally low levels of thrombocytes in the blood
  • dizziness
  • nausea
  • nervousness
  • rashes
  • severe fall in the number of granulocytes
  • sudden weight loss
  • swelling in the lower layer of skin
The following severe side-effects may also occur when using Napa Extra Tablet:
  • liver disorders
    Symptoms: yellowing of the eyes and skin dysfunctioning of liver
  • lung problems
    Symptoms: spasm in bronchial smooth muscles (bronchospasm)
  • allergic reactions
    Symptoms: severe and life-threatening skin disorders (Stevens-Johnson syndrome), a life-threatening allergic reaction (anaphylaxis) skin rash and itching sometimes with swelling of the mouth or face or shortness of breath
  • digestive system problems
    Symptoms: loss of appetite
Your doctor has prescribed this medicine because they judge that the benefit is greater than the risk posed by side-effects. Many people using this medicine do not have serious cases of side-effects. This page does not contain a complete list of all possible side-effects.
If you experience side-effects or notice other side-effects not listed above, contact your doctor for medical advice. You may also report side-effects to your local food and drug administration authority. You can look up the drug authority contact information from the Drug Authority Finder at TabletWise.com.

Side-effects and Allergic Reactions of Napa Extra by Severity and Frequency

Common Side-effects

Following are the common side-effects of this medicine:

Infrequent and Rare Side-effects

Following are the infrequent and rare side-effects of this medicine:

Severe Side-effects

Following are the severe side-effects of this medicine:
  • anaphylaxis
  • hepatic dysfunction
  • loss of appetite
  • severe and life-threatening skin disorders (Stevens-Johnson syndrome)
  • skin rash and itching sometimes with swelling of the mouth or face or shortness of breath
  • spasm in bronchial smooth muscles (bronchospasm)
  • yellowing of the eyes and skin

Mild Allergic Reactions

Following are the symptoms of mild allergic reactions to this medicine:

Serious Allergic Reactions

Following are the symptoms of serious allergic reactions to this medicine:
If you experience side-effects or notice other side-effects not listed above, contact your doctor for medical advice. You may also report side-effects to your local food and drug administration authority. You can look up the drug authority contact information from the Drug Authority Finder at TabletWise.com.

Warnings

Use in children

It should not be given to children under 12 years.

Recommended dose

The patient should not exceed the stated dose.

Patients with non-stop headache

If headache becomes never-ending then the patients are advised to consult their doctor.

Patients taking Sodium ethyl- Sodium methyl-, and Sodium propyl- parahydroxybenzoates

Usage of Sodium ethyl- Sodium methyl-, and Sodium propyl- parahydroxybenzoates may cause allergic reactions.

Other paracetamol-containing products

Patients should be advised not to have combined usage of Napa Extra and other paracetamol-containing products.

Excessive intake of caffeine

A large amount of caffeine intake may cause difficulty in sleeping, shaking and an uneasy feeling in the chest. Excessive intake of caffeine (e.g. tea, coffee and canned drinks) should be avoided when taking Napa Extra.

Patients with kidney or liver damage

The risk of overdose is greater in patients with non-scarring (cirrhotic) alcoholic liver disease. Care is advised when paracetamol is taken by patients with kidney or liver damage.

Interactions with Napa Extra

When two or more medicines are taken together, it can change how the medicines work and increase the risk of side-effects. In medical terms, this is called as a Drug Interaction.
Napa Extra Tablet interacts with metoclopramide, which is used to treat and prevent nausea and vomiting, to help with emptying of the stomach. The absorption rate of paracetamol may be raised by metoclopramide.
There may be an interaction of Napa Extra with domperidone, which is used to treat and prevent nausea and vomiting, to help with emptying of the stomach. The absorption rate of paracetamol may be raised by domperidone.
Napa Extra Tablet may interact with warfarin and other coumarins, which are used to used to treat blood clots. The blood clotting (anticoagulant) effect of warfarin and other coumarins may be increased by regular use of paracetamol with a higher risk of bleeding. The unusual doses have no relevant effect.
Special instructions need to be followed while taking this medicine along with colestyramine, which is used to treat diarrhea. The absorption rate of paracetamol may be reduced by colestyramine.
This page does not contain all the possible interactions of Napa Extra Tablet. Share a list of all medicines that you use with your doctor and pharmacist. Do not start, stop, or change the dose of any medicines without the approval of your doctor.

Interactions of Napa Extra by Severity

Serious

The following medicines may interact when taken together and can cause harmful effects in the body. Please consult with your doctor or pharmacist before taking these medicines together.

Moderate

The following medicines may interact when taken together and can increase your risk of harmful effects. Please consult with your doctor or pharmacist before taking these medicines together.

When should Napa Extra be not used?

Severe allergic reaction to Napa Extra or any of the other constituents

This medicine should not be used in patients with severe allergic reaction to Napa Extra or any of the other constituents. These patients may have the following symptoms if they use this medicine:

Expired Medication

Taking a single dose of expired Napa Extra is unlikely to cause a side-effect. However, please discuss with your doctor or pharmacist, if you feel unwell or sick. An expired medicine may become ineffective in treating your prescribed conditions. To be on the safe side, it is important not to use an expired drug. You are much safer by always keeping a fresh supply of unexpired medicines.

Safe Disposal of Medication

  • If there are disposal instructions on the package, please follow the instructions.
  • If there are medicine take-back programs in your country, you should contact the respective authority to arrange for the disposal of the medicine. For example, in the USA, the Drug Enforcement Administration regularly hosts National Prescription Drug Take-Back events.
  • If there are no take-back programs, mix the medicine with dirt and place them in a sealed plastic bag. Throw the plastic bag in your household trash. Separately, remove all personal information including the prescription label from the medicine packaging and then dispose off the container.
  • If specifically indicated on the medicine package that it needs to be flushed down the toilet when no longer needed, perform the required step.
This page provides information for Napa Extra Tablet .
Pain
Headache
Back Pain
Period Pain

Sign Up



Share

Share with friends, get 20% off
Invite your friends to TabletWise learning marketplace. For each purchase they make, you get 20% off (upto $10) on your next purchase.